MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL, INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL, INC. IMPEDE EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-10
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal iliac artery was being embolized using an imp-10 device.Ultimately, the device was unintentionally deployed in the common iliac and migrated to the femoral during a planned evar procedure.The imp-10 was surgically explanted and no subsequent adverse event to the patient occurred.A review of the lot history record and accompanying lot release report identified no quality issues related to device performance.A benchtop investigation did not occur because the device was discarded and could not be returned to shape memory medical.Based on the information received, the most probable root cause for this event are complications stemming from patient anatomy (high angulation due to necessary ipsalateral approach) and interaction with the gore excluder stent graft also used in the procedure.There is no reported malfunction of the device itself.Smm reference number: (b)(4).
 
Event or Problem Description
Evar was planned in combination with internal iliac artery (iia) embolization to treat an endoleak.The aim was to first embolize the iia (~ 9-9.5 mm in diameter) with an imp-10 device.Access was gained ipsalaterally, from the external iliac to the internal iliac.Because of this approach, there was a high degree of angulation (more than 90 degrees).A medtronic launcher jr 6f was used for delivery.A 6f launcher was placed in the iia and had an s-curve configuration.There was difficulty in navigating the plug through the s-curve.The plug was forwarded to the end of the curve using a stiff wire.At this point, because of too little support in the iia, the catheter lost position and the plug was unintentionally deployed in the common iliac.All of this occurred within the working time.Evar was performed and the physician decided to "over-stent" the imp-10 in the common iliac to prevent further migration and secure the imp-10 between the stent and the vessel wall.During evar, the plug migrated distally and embolized the common femoral.After evar, the plug was removed from the femoral surgically, in one piece, by opening the groin, clamping the artery, and extracting.The plug was discarded.The patient was stable during the entire procedure and was successfully extubated at the end.No subsequent adverse events occurred.

Brand Name
IMPEDE EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL, INC.
807 aldo avenue
suite 109
santa clara CA 95054
Manufacturer (Section G)
SHAPE MEMORY MEDICAL, INC.
807 aldo avenue
suite 109
santa clara CA 95054
Manufacturer Contact
kristen duckworth
807 aldo avenue
suite 109
santa clara, CA 95054
8177232386
MDR Report Key17447132
Report Number3013353964-2023-00004
Device Sequence Number7260303
Product Code KRD
UDI-Device Identifier00810041650023
UDI-Public00810041650023
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K181051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberIMP-10
Device Lot NumberF21102901E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Initial Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE EXCLUDER (STENT GRAFT FOR EVAR)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown